Alert archive / Oklahoma / Flash Flood Warnings in 2017
Flash Flood Warning 55, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 9, 2017, 1:14 AM CDT for Custer County, Washita County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2017, 1:14 AM CDT (06:14 UTC)
- Expired
- Jun 9, 2017, 4:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Custer County, OK, Washita County, OK
The radar
The Altus AFB radar (KFDR), 128 km from the middle of the area, began a volume at 06:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1991 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
347
WGUS54 KOUN 090614
FFWOUN
OKC039-149-090915-
/O.NEW.KOUN.FF.W.0055.170609T0614Z-170609T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
114 AM CDT FRI JUN 9 2017
The National Weather Service in Norman has issued a
* Flash Flood Warning for...
North central Washita County in western Oklahoma...
Southwestern Custer County in western Oklahoma...
* Until 415 AM CDT
* At 112 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to approximately 4 inches of
rain has fallen. Flash flooding is imminent or occurring.
* Some locations that will experience flooding include...
Clinton, Foss, Foss Reservoir and Stafford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3544 9926 3548 9931 3556 9934 3556 9913
3554 9895 3547 9894
$$
CMS2 follow-up statements
663
WGUS74 KOUN 090734
FFSOUN
Flash Flood Statement
National Weather Service Norman OK
234 AM CDT FRI JUN 9 2017
OKC039-149-090915-
/O.CON.KOUN.FF.W.0055.000000T0000Z-170609T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Washita OK-Custer OK-
234 AM CDT FRI JUN 9 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 AM CDT FOR
NORTH CENTRAL WASHITA AND SOUTHWESTERN CUSTER COUNTIES...
At 229 AM CDT, most of the heavy rain had ended over the warned
area, although showers will continue through at least 3 am.
Approximately 4 to 5 inches of rain has fallen. This amount of rain
is likely to cause flash flooding.
Some locations that will experience flooding include...
Clinton, Foss, Foss Reservoir and Stafford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3544 9926 3548 9931 3556 9934 3556 9913
3554 9895 3547 9894
$$
CMS775
WGUS74 KOUN 090908
FFSOUN
Flash Flood Statement
National Weather Service Norman OK
408 AM CDT FRI JUN 9 2017
OKC039-149-090918-
/O.EXP.KOUN.FF.W.0055.000000T0000Z-170609T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Washita OK-Custer OK-
408 AM CDT FRI JUN 9 2017
...THE FLASH FLOOD WARNING FOR NORTH CENTRAL WASHITA AND SOUTHWESTERN
CUSTER COUNTIES WILL EXPIRE AT 415 AM CDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3544 9926 3548 9931 3556 9934 3556 9913
3554 9895 3547 9894
$$
MAHALEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 12:33 AM CDT, 41 minutes earlier.
Area forecast discussion, Jun 9, 12:33 AM CDT, 41 minutes before
Area Forecast Discussion National Weather Service Norman OK 1233 AM CDT Fri Jun 9 2017 .DISCUSSION... The June 8-9, 2017 06 TAF discussion follows: && .AVIATION... MVFR conditions associated with SHRA/TSRA central and southwest OK terminals and also KSPS first part of forecast period. Narrow northwest to southeast oriented band of showers and storms expected to progress slowly east and southeast overnight through Friday morning. Will go prevailing at KLAW and KSPS where greater coverage and persistence is possible. VFR conditions expected toward and after 16Z all terminals with increasing southerly winds. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 83 69 90 71 / 30 10 0 0 Hobart OK 88 70 94 72 / 10 10 0 0 Wichita Falls TX 88 71 93 71 / 30 10 0 0 Gage OK 87 68 94 71 / 10 10 0 0 Ponca City OK 85 69 91 72 / 20 10 0 0 Durant OK 84 68 89 69 / 30 10 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 23/10/11
Hazardous weather outlook, Jun 8, 10:29 PM CDT, 2 hours 45 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1029 PM CDT Thu Jun 8 2017 OKZ004>048-050>052-TXZ083>090-091100- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1029 PM CDT Thu Jun 8 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Elevated storms are expected to be scattered across the western half of Oklahoma and adjacent parts of north Texas overnight. The severe weather threat with these storms will be low, but some marginally severe hail will be possible through about 4 am. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Thunderstorms... Scattered non-severe storms will be possible Friday morning across central and southern Oklahoma, and western north Texas. Thunderstorm chances return next Tuesday and Wednesday of next week. Severe storms will be possible. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jun 8, 11:33 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1133 PM CDT THU JUN 8 2017
OKZ014>016-021>023-035>038-090530-
Kiowa OK-Tillman OK-Roger Mills OK-Washita OK-Dewey OK-Caddo OK-
Beckham OK-Custer OK-Comanche OK-Jackson OK-
1133 PM CDT THU JUN 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR Kiowa...northern Tillman...
southeastern Roger Mills...Washita...southwestern Dewey...
southwestern Caddo...northeastern Beckham...western Custer...Comanche
and northeastern Jackson Counties Until 1230 AM CDT...
AT 1128 PM CDT, an area of scattered strong thunderstorm was located
over southwest Oklahoma, from east of Cheyenne to near Lawton,
moving southeast at 20 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3599 9926 3464 9819 3432 9903 3504 9932
3504 9935 3578 9968
TIME...MOT...LOC 0428Z 333DEG 18KT 3528 9897
CMSSpecial weather statement, Jun 9, 12:27 AM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1227 AM CDT FRI JUN 9 2017
OKZ014>016-022-023-035-037-038-090630-
Kiowa OK-Tillman OK-Roger Mills OK-Washita OK-Dewey OK-Caddo OK-
Custer OK-Comanche OK-
1227 AM CDT FRI JUN 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR Kiowa...north central Tillman...
northeastern Roger Mills...Washita...southwestern Dewey...
southwestern Caddo...Custer and northern Comanche Counties Until 130
AM CDT...
AT 1223 AM CDT, strong thunderstorms continued from near Camargo to
Cordell to Lawton. The storms were moving southeast at 10 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Minor flooding in areas of poor drainage...
LAT...LON 3595 9951 3603 9918 3457 9822 3455 9894
3592 9952
TIME...MOT...LOC 0523Z 333DEG 9KT 3522 9894
CMSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 11:33 PM CDT | Special Weather Statement | OUN | Comanche, Custer, Kiowa, Tillman, Washita | 57 min |
| Jun 9, 12:03 AM CDT | Severe Thunderstorm Warning | OUN | Washita | 20 min |
| Jun 9, 12:27 AM CDT | Special Weather Statement | OUN | Comanche, Custer, Kiowa, Washita | 63 min |
| Jun 9, 12:44 AM CDT | Areal Flood Advisory | OUN | Custer, Washita | 3 hr |
| Jun 9, 1:19 AM CDT | Areal Flood Advisory | OUN | Comanche | 116 min |
| Jun 9, 1:29 AM CDT | Special Weather Statement | OUN | Comanche, Cotton, Kiowa | 61 min |
| Jun 9, 1:49 AM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 41 min |
| Jun 9, 2:05 AM CDT | Areal Flood Advisory | OUN | Comanche, Kiowa | 3 hr |
| Jun 9, 2:39 AM CDT | Special Weather Statement | OUN | Greer | 36 min |
| Jun 9, 3:08 AM CDT | Severe Thunderstorm Warning | OUN | Kiowa, Tillman | 52 min |
| Jun 9, 3:14 AM CDT | Special Weather Statement | OUN | Jackson | 31 min |
| Jun 9, 3:37 AM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 53 min |
| Jun 9, 3:50 AM CDT | Areal Flood Advisory | OUN | Cotton, Tillman | 3 hr |
| Jun 9, 4:00 AM CDT | Flash Flood Warning | OUN | Cotton, Tillman | 3 hr |
| Jun 9, 4:04 AM CDT | Special Weather Statement | OUN | Tillman | 26 min |
| Jun 9, 4:23 AM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 52 min |
Nearby
Flash Flood Warnings in Oklahoma, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.